I was diagnosed with Parkinson's and lately I've been having trouble sleeping. I only sleep 2-3 hrs. and during the day I am a zombie. It is getting to a point that as soon as it gets dark outside I get so depressed because I know I won't be able to sleep. I would appreciate anybody's opinion. Thank You.
11 Feb 2012
This site is great for answers and discussions about medications and the diseases they are supossed to treat. Let me explain the site a little to you as a newbie. First, when you ask a question, it is better not to go with the default direct answer and to click on the conversations button, as this allows everyone on this site to add their experiences and to give you suggestions as to what might work for you. Everyone is different and different medications react differently with different people. Like myself personally, the ONLY medication that I have ever taken that upset my stomach was Chantix (for stopping smoking cigarettes). The meds were working as my craving for nicotine was decreasing, but my stomach was killimg me and ultimately was the reason for stopping (what I thought) was a miraculous medication.
Tomis, if I was diagnosed with Parkinson's, I'd have a lot more going on with me than sleep problems. But this is you, not me. Do you think you might be a touch depressed? Depression itself causes sleep problems. Example: I am depressed and If I get 3 hours a night, I consider myself lucky, but sleep deprivation leads to a worsening depression, my brain is unable to focus on anything(i.e., can't read a book, can't crochet, can't clean up house, can't take a bath, can't cook, can't eat... and guess where I end up? That;s right, looney bin for ECT).
Take a hardlook at your situation and determine what your insurance and finances are (you didn't state your age, whether disabled or not), support systems in place, etc. I would get ready for the roller coaster in your future, both physically and emotionally.
Trazadone is a relatively old psych med, now givrn to depressed psych patients to sleep. It is Not physically addicting, can;t say it isn't psychologically addicting.
My best advice is to talk to your prescribing physician and tell them of your concerns.
Good luck to you and yours,
We are always here,
The Sweetest Hippy,
12 Feb 2012
I too have recently been put on Trazodone 150mg. I tried a week of 150mg ea night with no help at all. Then he upped the dose to 300mg ea night, still nothing. I have been on 450mg a night for 3 nights now. I am able to fall asleep easier but still have the problem of waking an hour later without being able to get back to sleep. I have been told its okay to take the dose I'm taking and continue as long as it's helping. My problem is I have a very difficult time finding meds that work, and when I do, my body adapts before the next refill. So I too worry about what I take, the dose and it becoming habit forming. Good luck with the Trazodone, I hope you get some relief, without sleep my depression peaks as well.
11 Feb 2012
Hello tomis. Trazadone isn't habit forming in the sense of a benzodiazepine. Most people who take it for sleeping are very satisfied in that it gives them a sound nights sleep. But there are people that given when its time to stop taking it, have a difficult time of it. If you find when its time to quit taking it, you are having a rough go of it, then you and your doctor could plan out a taper, to ease those side effects. I was on it for several years and found it to be a help for my insomnia. Best wishes to you,pledge
11 Feb 2012
Hi, obviously lack of sleep can be a major cause of depression. Is it JUST the lack of sleep getting you down, or the diagnosis you have had and/or maybe other issues? Do you have anyone you can talk to/confide in about how you are feeling? Talking/counselling, is often very productive in lifting your mood, and sharing your burdens can actually help some people to feel more relaxed and then sleep better. Forgive me if this advice isn't appropriate. But it sounds like you are dealing with quite a lot at the moment. I didn't used to believe that talking about my problems or concerns would help me feel any better, but over the years it really has helped. You can ask your doctor to refer you to a professional, if you think it would be useful. Maybe you are already doing this, i just wanted to make the suggestion.
- Trazodone Information for Consumers
- Trazodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Trazodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My son is taking 30mg remeron, 0.1mg clonidine and now trazodone for sleep?My son has insomnia and has taken clonidine and remeron for years and ...
5 answers • 9 Aug 2011
I am taking 150 mg of nuvigil for extreme tiredness from sleep apnea. I works like a miracle pill but I am worried about it being habit forming and ...
2 answers • 14 Nov 2011
I have anxiety, insomnia and get heart palpitations and pvc's. I am scared trazodone could make these worse. I took it 2 nights and it did help ...
3 answers • 10 May 2012
This summer I had a few sleepless nights due to anxiety about home construction. Then it turned into anxiety about not being able to fall asleep. I ...
3 answers • 4 Nov 2014
Trazodone - I took trazadone for 15 years for sleep. It's been 6 months of slowly coming off it. My?
... insomnia is getting worse. How long will it take to develop a regular sleep pattern again. The trazadone made my nightmares unbearable. ...
4 answers • 20 Dec 2014